Cookies?
Library Header Image
LSE Research Online LSE Library Services

Reichenbachian common cause systems of arbitrary finite size exist

Hofer-Szabo, Gabor and Rédei, Miklós (2006) Reichenbachian common cause systems of arbitrary finite size exist. Foundations of Physics, 36 (5). pp. 745-756. ISSN 0015-9018

Full text not available from this repository.
Identification Number: 10.1007/s10701-005-9040-x

Abstract

A partition {Ci}i∈I of a Boolean algebra Ω in a probability measure space (Ω, p) is called a Reichenbachian common cause system for the correlation between a pair A,B of events in Ω if any two elements in the partition behave like a Reichenbachian common cause and its complement; the cardinality of the index set I is called the size of the common cause system. It is shown that given any non-strict correlation in (Ω, p), and given any finite natural number n > 2, the probability space (Ω,p) can be embedded into a larger probability space in such a manner that the larger space contains a Reichenbachian common cause system of size n for the correlation.

Item Type: Article
Official URL: http://link.springer.com/journal/10701
Additional Information: © 2006 Springer
Subjects: Q Science > QC Physics
Sets: Departments > Philosophy, Logic and Scientific Method
Date Deposited: 17 Apr 2013 15:51
Last Modified: 17 Apr 2013 15:51
URI: http://eprints.lse.ac.uk/id/eprint/49721

Actions (login required)

View Item View Item